MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO TISSLIB BLADE UP *EA; ORTHOPAEDIC KNIFE

DEPUY MITEK LLC US ARTHRO TISSLIB BLADE UP *EA; ORTHOPAEDIC KNIFE
Model Number 214623
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The lot number is unknown.
 
Event or Problem Description
It was reported by the affiliate via email that during an unknown surgery the tissue liberator blade up and the tissue liberator blade down of the shoulder equipment splitted while the doctor tried to dissect the labrum.No patient consequences or surgical delay reported.Lot numbers are unknown.The devices are available for evaluation.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: b5: subsequent follow-up with the customer, additional information was received.Where did the device break or bend? it split at the junction of the metal rod with the handle.How was the device broken or bent? at the time of use without making much force.Did broken pieces break or fall into the patient's cavity? no.If yes, were the broken parts removed? not applicable.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary : according to the information provided, it was reported that during surgery, the two dissectors of the shoulder equipment split while the doctor tried to dissect the labrum.The complaint device is not being returned, therefore unavailable for a physical evaluation.Since the complaint device was not returned, we cannot determine a root cause for the reported failure.If the device is received in the future, we will reopen the complaint and perform the investigation as appropriate.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed. at this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
ORTHOPAEDIC KNIFE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10080546
Report Number1221934-2020-01426
Device Sequence Number14258038
Product Code NBH
UDI-Device Identifier10886705004065
UDI-Public10886705004065
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214623
Device Catalogue Number214623
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer06/18/2020
08/06/2020
Initial Report FDA Received Date05/21/2020
Supplement Report FDA Received Date06/22/2020
08/07/2020
Patient Sequence Number1